Alert archive / Oregon / Wind Advisories in 2011
Wind Advisory 20, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 12, 2011, 7:21 PM PST for Klamath County, Lake County, Oregon. It took effect at Nov 12, 2011, 8:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2011, 7:21 PM PST (03:21 UTC)
- In effect from
- Nov 12, 2011, 8:00 PM PST
- Expired
- Nov 13, 2011, 7:00 AM PST
- In force
- 11 hr
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 3.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2079 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
401 WWUS76 KMFR 130321 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 721 PM PST SAT NOV 12 2011 ...GUSTY WINDS AGAIN TONIGHT... .ANOTHER COLD FRONT MOVING IN FROM THE NORTH WILL BRING MODERATE TO STRONG WIND GUSTS...THOUGH NOT QUITE AS STRONG AS LAST NIGHT. ORZ030-031-131300- /O.NEW.KMFR.WI.Y.0020.111113T0400Z-111113T1300Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 721 PM PST SAT NOV 12 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PST SUNDAY. * WINDS...SOUTHWEST WINDS WILL TURN WEST AND THEN NORTHWEST AT 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...OVERNIGHT TONIGHT THROUGH EARLY SUNDAY. * LOCATIONS INCLUDE: HIGHWAY 31 IN AND AROUND THE TOWN OF SUMMER LAKE AS WELL AS ACROSS MID AND HIGHER ELEVATIONS OF LAKE COUNTY...PRIMARILY NORTH OF LAKEVIEW. * IMPACTS...STEERING MAY BECOME DIFFICULT WHILE DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 31 NEAR SUMMER LAKE. WIND GUSTS ARE EXPECTED TO BE ABOUT 10 MPH LESS THAN THOSE EXPERIENCED LAST NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. && $$ BTL
2 follow-up statements
646 WWUS76 KMFR 131108 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 308 AM PST SUN NOV 13 2011 ...GUSTY WINDS AGAIN TONIGHT... .ANOTHER COLD FRONT MOVING IN FROM THE NORTH WILL BRING MODERATE TO STRONG WIND GUSTS...THOUGH NOT QUITE AS STRONG AS LAST NIGHT. ORZ030-031-131500- /O.EXT.KMFR.WI.Y.0020.000000T0000Z-111113T1500Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 308 AM PST SUN NOV 13 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM PST THIS MORNING. * WINDS...WEST WINDS AT 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...OVERNIGHT TONIGHT THROUGH EARLY SUNDAY. * LOCATIONS INCLUDE: HIGHWAY 31 IN AND AROUND THE TOWN OF SUMMER LAKE AS WELL AS ACROSS MID AND HIGHER ELEVATIONS OF LAKE COUNTY...PRIMARILY NORTH OF LAKEVIEW. * IMPACTS...STEERING MAY BECOME DIFFICULT WHILE DRIVING... ESPECIALLY FOR HIGH PROFILE VEHICLES ON HIGHWAY 31 NEAR SUMMER LAKE. WIND GUSTS ARE EXPECTED TO BE ABOUT 10 MPH LESS THAN THOSE EXPERIENCED LAST NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. && $$ SVEN
797 WWUS76 KMFR 131446 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 646 AM PST SUN NOV 13 2011 ORZ030-031-131600- /O.EXP.KMFR.WI.Y.0020.000000T0000Z-111113T1500Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 646 AM PST SUN NOV 13 2011 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING. WEST WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA BUT SHOULD REMAIN GUSTY TODAY. $$ SK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 12, 1:05 PM PST, 6 hours 16 minutes earlier.
Area forecast discussion, Nov 12, 1:05 PM PST, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
105 PM PST SAT NOV 12 2011
.DISCUSSION...12/12Z NAM/GFS IN.
THE CUTOFF LOW IS NOW OFF THE SOUTHERN CALIFORNIA COAST AND IS
PRETTY MUCH OUT OF THE WEATHER PICTURE FOR THE PACIFIC NORTHWEST.
NOW ATTENTION TURNS TO THE NORTHERN STREAM OF THE SPLIT-FLOW
PATTERN CURRENTLY IN PLACE.
A PROGRESSIVE TROUGH DUG INTO THE PACIFIC NORTHWEST LAST NIGHT AND
THE AXIS IS NOW WELL TO THE EAST OF THE MEDFORD CWA. STRONG
NORTHWEST FLOW ALOFT HAS NOW DEVELOPED OVER THE AREA WITH A RIDGE
OFFSHORE.
THERE WILL BE SOME SHORT WAVES EMBEDDED IN THE FLOW...AND ONE OF
THESE WILL BRING A FRONT ONSHORE SATURDAY NIGHT. ANOTHER ONE WILL
MOVE ONSHORE SUNDAY BUT IT WILL BE QUITE WEAK. THE MODELS WERE
ADVERTISING A STRONGER SHORT WAVE MONDAY NIGHT. THE 12/12Z NAM
RUNS DISCOUNTS THIS EVENT WHILE THE 12/12Z GFS HOLDS ON TO A
WEAKER EVENT. WILL BACK OFF ON POPS AND QPF FOR MONDAY NIGHT BUT
STILL THINK THERE WILL BE SOME PRECIPITATION WITH THIS
EVENT...JUST NOT A LOT.
THE OFFSHORE RIDGE WILL WEAKEN TUESDAY AND THE FLOW ALOFT WILL BECOME
ZONAL TUESDAY NIGHT INTO WEDNESDAY. THE STORM TRACK WILL INITIALLY
REMAIN TO THE NORTH OF THE MEDFORD CWA TUESDAY NIGHT.
MODEL SOLUTIONS START TO DIVERGE ON WEDNESDAY AND THE BIG QUESTION
HERE IS THE TIMING OF THE TRANSITION TO A COOLER AND WETTER
PATTERN. AT THIS TIME IT LOOKS LIKE IT WILL OCCUR WEDNESDAY OR
THURSDAY.
THE 12/12Z GFS RUN PUSHES A WET FRONT ONSHORE WEDNESDAY. THIS IS
ABOUT 24 HOURS FASTER THAN THE 11/12Z GFS RUN AND ABOUT 12 HOURS
FASTER THAN THE 11/12Z ECMWF WAS ADVERTISING. THE 12/00Z ECMWF IS
THE MOST CONSISTENT WITH THE TIMING...MOVING THE FRONT ONSHORE
WEDNESDAY EVENING.
THE MODELS DIFFER WITH THE LOCATION OF THE LONG WAVE TROUGH AS
WELL. THE 12/06Z GFS RUN DIGS A STRONG TROUGH JUST OFFSHORE NEXT
THURSDAY...WHILE THE NEW 12/12Z RUN DIGS THE TROUGH ALONG THE
COAST. THE 12/00Z ECMWF KEEPS THE TROUGH JUST OFFSHORE.
OVERALL THE MORE CONSISTENT ECMWF IS PREFERRED BUT WILL ALSO BRING
THE 12/12Z GFS INTO CONSIDERATION AND INCREASE POPS WEDNESDAY
EVENING OVER THE NORTHWEST PORTION OF THE CWA AND MAYBE A BIT
WEDNESDAY AFTERNOON AS WELL.
ONCE THE PATTERN BECOMES ESTABLISHED...THE NEXT QUESTION IS THE
TIMING OF THE DEPARTURE OF THE LONG WAVE UPPER TROUGH. THE 12/12Z
GFS KEEPS IT OVER THE PACIFIC NORTHWEST THROUGH SUNDAY WHILE THE
12/00Z ECMWF KEEPS IT JUST OFFSHORE. EITHER WAY IT WILL BE COLD
AND WET OVER THE MEDFORD CWA...WITH THE ECMWF PRESENTING THE
WETTER SCENARIO.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL TODAY WITH ISOLATED
OBSCUREMENT OF HIGHER TERRAIN...THEN AREAS OF MVFR CIGS WITH LOCAL
IFR CIGS WILL MOVE IN TONIGHT FROM THE CASCADES WEST WITH
WIDESPREAD OBSCUREMENT OF HIGHER TERRAIN. CONDITIONS WILL IMPROVE
TO VFR AGAIN SUNDAY AFTERNOON WITH HIGHER TERRAIN LOCALLY
OBSCURED.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST
TUESDAY FOR PZZ350-370-376.
15/02/18Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.